Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes abdominal cramps with dark urine and vomiting?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
My son is 25 years old. He has severe cramping (I think possible constipation?) in the lower right side of his abdomen. He has just started getting tube fed with no mouth feeding at all about a year ago (from having a collapsed lung and aspirating pneumonia). We are new to the tube feedings. He is on Jevity 2.0 6 cans a day. XXXXXXX doesn't walk or talk. He can W sit. When he was sitting last night he asked to lay down and he kept jumping, and pulling his legs up to his belly (signs in the past of constipation), but he couldn't go to the bathroom. I gave him a suppository. I had a small BM right away but the pain didn't lessen for him. I gave him water through the tube (about 8 ounces. He gets 4 ounces of water each time he gets his nutrition, about 4 times a day normally). He threw that up almost immediately and continued to throw up several more times. I was afraid to give him Tylenol because he hadn't had anything on his stomach since 2 pm and he was throwing up, and I know you have to flush the tube which is just more water. He went to sleep and slept all night. He woke just now and has a slight fever (didn't have one last night) and can't move his legs because his abdomen still is in severe pain. He wears diapers and it took me 10 minutes to change him because he can get his legs to straighten because of the pain, and when he finally did for a minute or two he was shaking. Help?\ I should also add that altho I can't tell for sure because he is in diapers, his urine this morning (the first time since about 10 pm last night that he was changed) looked very dark and almost orange in color. He hasn't thrown up anything this morning but I haven't given him anything yet through his tube. I am worried about giving him anything because if he is impacted I don't want to make it worse for him. But he probably does have an empty stomach. Also he is very small. About 5 foot 2 (but he can't stand up or walk) and only about 79 pounds (has been since about 15 years old). Thank you. I made a slight mistake. XXXXXXX was changed once at about 2 am. He did have another slightly larger and more 'fragrant' BM.
Posted Sun, 23 Feb 2014 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 2 hours later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. I`m afraid you need to take him to the doctor. Dark urine and vomiting indicates dehydration which can be life threatening. The most probable reason of his symptoms (abdominal pain and vomiting) is bowels obstruction. It is more possible if his abdomen is bloated (bigger than regular) and he does not excrete gas. It is really hard to determine exact reason of his symptoms not being able to perform physical examination and not knowing the location of pain. So please do not wait any longer and take him to the doctor. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor